MAUDE Adverse Event Report: ACERA SURGICAL, INC CERAFIX DURA SUBSTITUTE

ACERA SURGICAL, INC CERAFIX DURA SUBSTITUTE
Model Number C1-2X2
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the complaint investigation, it was uncovered that the doctor used bioglue during the initial neurosurgery.Cerafix has never been studied in conjunction with bioglue, so, we do not know if there was any interaction between the two products that contributed to the complaint.That said, while cerafix is indicated for neurosurgical use, bioglue is contraindicated for neurosurgical use.Based on its ifu, "bioglue for use in neurosurgery, including use as a dural sealant, is not an approved indication.Fda has not evaluated the safety and effectiveness in support of a neurosurgical indication; however, serious adverse events such as stroke, infection, meningitis, and cerebrospinal fluid leaks have been reported." (b)(4).
 
Event or Problem Description
Patient returned 2 weeks post-op with a csf leak.

Brand Name
CERAFIX DURA SUBSTITUTE
Common Device Name
CERAFIX
Manufacturer (Section D)
ACERA SURGICAL, INC
7842 hickory flat hwy
ste. b
woodstock, ga
MDR Report Key10479858
Report Number3012429393-2020-00001
Device Sequence Number14054392
Product Code GXQ
UDI-Device Identifier00854258006020
UDI-Public854258006020
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K153613
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberC1-2X2
Device Lot Number26652
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;